Pennsylvania, 2014High Wind in Pennsylvania, November 24, 2014
November 24, 2014 · NWS CLE · 3 events in 3 counties and zones
An area of very strong low pressure moved northeast across the Central Great Lakes on November 24th. A cold front trailing this low swept east across western Pennsylvania during the early afternoon hours.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of very strong low pressure moved northeast across the Central Great Lakes on November 24th. A cold front trailing this low swept east across western Pennsylvania during the early afternoon hours. Southwest winds gusted to as much as 60 mph behind the cold front causing damage throughout Erie and Crawford Counties. Many trees, large limbs and power lines came down. Power outages were reported in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 24, 12:41 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 24, 12:41 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1241 PM EST MON NOV 24 2014
.SYNOPSIS...
AN AREA OF DEEPENING LOW PRESSURE OVER THE NORTHERN GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST TODAY DRAGGING A STRONG COLD FRONT
ACROSS THE AREA. A SECONDARY COLD FRONT WILL FOLLOW ON TUESDAY.
AN AREA OF WEAK LOW PRESSURE AND A COLD FRONT WILL CROSS THE LOWER
GREAT LAKES LATE WEDNESDAY INTO THURSDAY. HIGH PRESSURE WILL BUILD
OVER THE REGION FROM THE SOUTHWEST LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECIDED TO GO WITH A HIGH WIND WARNING FOR THE REMAINDER OF
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA GIVEN THE LINE OF
SHOWERS AND THUNDERSTORMS THAT CONTINUES TO CROSS THE AREA. SMALL
SEGMENTS WITHIN THE LINE CONTINUE TO BOW OUT AND A FEW INDIVIDUAL
CELLS HAVE DEVELOPED AHEAD OF THE LINE AND MAY CONTINUE TO DO SO
THIS AFTERNOON. ANY SHOWER COULD CAUSE WIND GUSTS TO 50 KNOTS OR
MORE. THE FRONT IS JUST CROSSING NORTHWEST OHIO AND WIND GUSTS
WILL INCREASE WITH THE PRESSURE RISES WITH FROPA FOLLOWING THE
FRONT. LOWERED THE POP FOR THE SHOWER THREAT ACROSS NORTHWEST
OHIO. AS THE FRONT MOVES EAST AND SUBSIDENCE INCREASES THERE
SHOULD BE LITTLE IN THE WAY OF NEW SHOWERS UNTIL WE GET UNDER THE
TROUGH ALOFT TONIGHT.
RECORDS HIGHS ARE WARM TODAY...UP TOWARD 70...BUT WE WILL TAKE A
RUN AT THEM IN THE EAST...MOST LIKELY REACHING THE MID 60S. TEMPS
WILL BEGIN TO FALL AFTER FROPA BUT NOT A TERRIBLY FAST DROP...
FALLING THROUGH THE 50S INTO THE 40S ACROSS NW OHIO THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FRONT WILL BE GONE BY THE START OF THE SHORT TERM PERIOD.
EXPECT WINDS TO BEGIN TO GRADUALLY DIMINISH AFTER SUNSET WITH ALL
AREAS BELOW ADVISORY CRITERIA BY LATE EVENING. COLDER AIR WILL
GRADUALLY SURGE INTO THE AREA WITH LOWS GETTING BELOW FREEZING BY
DAYBREAK. DO NOT EXPECT MUCH PRECIP AFTER 03Z BUT SOME LIGHT SNOW
SHOWERS COULD OCCUR LATE TONIGHT IN NORTHWEST OHIO IN THE WRAP
AROUND FLOW. SOME LAKE EFFECT SNOW SHOWERS WILL ALSO BE POSSIBLE
ACROSS NW PA. A SECONDARY COLD FRONT AND ANOTHER SLUG OF COLD AIR
WILL ARRIVE ON TUESDAY. THE FLOW WILL BECOME MORE WESTERLY AS 850
MB TEMPS DIP TO AROUND NEG 10. WILL NEED TO KEEP SNOW SHOWERS
GOING TO THE EAST OF KCLE. THE FLOW WILL EVENTUALLY BECOME
UNFAVORABLE FOR LAKE EFFECT ON WEDNESDAY AS LOW PRESSURE MOVES UP
THE EAST COAST. MOISTURE FROM THIS SYSTEM WILL SPREAD WEST BACK
ACROSS THE AREA WEDNESDAY NIGHT AND WILL CONTINUE WITH CHANCE
WORDING ALL AREAS WITH BEST CHANCES IN THE EAST. THE THREAT FOR
SNOW SHOWERS WILL CONTINUE ON THURSDAY. NOT EXPECTING A WHOLE LOT
IN THE WAY OF QPF OR SNOW FROM THIS SYSTEM.
THE AREA WILL RETURN TO WINTER LIKE TEMPS. HAVE USED A BLEND OF
GUIDANCE THROUGHOUT.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
LONG RANGE UPPER LEVEL PATTERN FAVORING TOWARD THE MILD SIDE DURING
THE EXTENDED PERIODS. UPPER LEVEL RIDGE MAKES AN ATTEMPT TO BUILD
EAST INTO THE AREA ON FRIDAY BUT THEN FLATTENS AS FLOW BECOMES ZONAL
ACROSS THE CONTINENTAL UNITED STATES. IN THIS FLOW PATTERN...SYSTEMS
WILL TRAVEL FROM WEST TO EAST FAIRLY QUICKLY. THIS WILL TRANSITION
FROM THE COOLER TEMPERATURES WE SEE OVER THANKSGIVING DAY TO A
WARMING TREND BY SATURDAY. MODELS IN SOME WHAT AGREEMENT SURFACE
HIGH PRESSURE WILL BUILD EAST AND REACH THE EAST COAST BY SATURDAY
MORNING. THE SOUTHWEST FLOW WILL RETURN ON THE WEST SIDE OF THE HIGH
AND IN ADVANCE OF A STORM SYSTEM THAT IS PROGGED TO MOVE EAST INTO
THE MIDDLE MISSISSIPPI VALLEY REGION AND THEN LIFT NORTHEAST INTO
THE GREAT LAKES. ONCE COLD FRONT SWEEPS EAST SUNDAY EVENING...MORE
HIGH PRESSURE WILL BUILD EAST INTO THE AREA FOR MONDAY. NO STRONG
COLD AIR OUTBREAKS ARE EXPECTED THROUGH THIS FORECAST PERIOD. WILL
BE TRENDING TEMPERATURES MILDER THAN CURRENTLY FORECAST DUE TO THE
OVERALL TRENDS THAT ARE DEVELOPING.
FURTHER DOWN THE ROAD...NO MAJOR CHANGES TO THE UPPER LEVEL PATTERN
AND THIS SHOULD BODE WELL FOR KEEPING THE ARCTIC AIR MASSES OUT OF
THE REGION.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
OVERALL WIND FIELD PRODUCING SSW GUSTS OF 30 TO 40 KNOTS BOTH
BEFORE AND AFTER THE COLD FRONT...THAT AS OF 1730Z WAS JUST
THROUGH TOL/FDY. THESE GUSTS WILL CONTINUE THROUGH THE LATE
AFTERNOON AND INTO THE EARLY EVENING HOURS...ALTHOUGH BY EVENING
THE GUSTS CLOSER TO 40 KNOTS WILL BE ISOLATED TO KERI. MVFR
CEILINGS WILL LINGER ACROSS TOL AND LIKELY FINDLAY THROUGH THE
PERIOD. ELSEWHERE CEILINGS WILL BECOME BORDERLINE VFR/MVFR WITH A
TREND TOWARD MVFR AS THE UPPER TROUGH NEARS LATE TONIGHT. SHOWERS
EXIT WITH THE FRONT. MAY HAVE SOME FLURRIES TUESDAY AM.
.OUTLOOK...NON VFR CONTINUES TUESDAY NIGHT AND POSSIBLY INTO
WEDNESDAY. NON VFR AGAIN WEDNESDAY NIGHT INTO THURSDAY...LINGERING
ACROSS FAR NE OH/NW PA INTO FRIDAY.
&&
.MARINE...
VERY ACTIVE WEATHER EXPECTED ON LAKE ERIE OVER THE NEXT 48 HOURS AS
STRONG STORM SYSTEM TRACKS NORTHEAST INTO THE CENTRAL GREAT LAKES.
THIS STORM SYSTEM WILL DEEPEN RAPIDLY OVER THE NEXT 24 HOURS. THIS
IN TURN WILL CAUSE GRADIENTS TO TIGHTEN AND WINDS TO INCREASE OVER
THE LAKES REGION. ALREADY HAVE GALE WARNINGS POSTED THAT GO INTO
EFFECT AT 9 AM THIS MORNING FOR LAKE ERIE. WILL NOT HOIST A SMALL
CRAFT ADVISORY BECAUSE GALES COULD BEGIN SOONER THIS MORNING.
ALREADY GETTING REPORTS OF WINDS APPROACHING 30 KNOTS ON THE LAKE.
STRONG WINDS WILL CAUSE WATER LEVELS TO PLUMMET AS WELL. EXPECTING
WATER LEVELS TO DROP TO MAYBE AS LOW AS 4 FEET BELOW CHART DATUM.
LOW WATER ADVISORY HAS ALREADY BEEN ISSUED FOR THE WESTERN BASIN.
WINDS DIMINISH LATER THIS EVENING INTO TONIGHT AND EXPECTING GALES
TO BE DOWN BY TUESDAY AFTERNOON. EXPECTING WINDS TO GO LIGHT AND
VARIABLE BY WEDNESDAY. A SLIGHT NORTHWEST FLOW WILL DEVELOP THURSDAY
BUT INCREASE SLIGHTLY BY THURSDAY NIGHT. FLOW WILL THEN BACK AROUND
TO THE SOUTH AND GO LIGHT AND VARIABLE BY FRIDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR OHZ011>014-
020>023-031>033-038-089.
HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR OHZ003-
006>010-017>019-027>030-036-037-047.
PA...HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 4 PM EST TUESDAY FOR LEZ061-145>149-165>169.
LOW WATER ADVISORY UNTIL 4 PM EST TUESDAY FOR LEZ142>144-
162>164.
GALE WARNING UNTIL 10 AM EST TUESDAY FOR LEZ142>144-162>164.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KUBINA
LONG TERM...LOMBARDY
AVIATION...OUDEMAN
MARINE...LOMBARDYHazardous weather outlook, Nov 24, 11:47 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1147 AM EST MON NOV 24 2014
OHZ011>014-020>023-031>033-038-089-PAZ001>003-251700-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
1147 AM EST MON NOV 24 2014
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>010-017>019-027>030-036-037-047-251700-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
1147 AM EST MON NOV 24 2014
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>144-162>164-251700-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
1147 AM EST MON NOV 24 2014
...GALE WARNING IN EFFECT UNTIL 10 AM EST TUESDAY...
...LOW WATER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-145>149-165>169-251700-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1147 AM EST MON NOV 24 2014
...GALE WARNING IN EFFECT UNTIL 4 PM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 24, 2:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
204 PM EST MON NOV 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM NON-TSTM WND DMG TIFFIN 41.12N 83.18W
11/24/2014 SENECA OH EMERGENCY MNGR
*** 1 INJ *** POWER COMPANY EMPLOYEE SUSTAINED INJURIES
FROM A FALLING TREE LIMB.
&&
SJAMISONHigh Wind, Northern Erie
- When
- November 24, 3:00 PM EST to 6:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Southwest winds gusted to as much as 60 mph downing a few trees, large limbs and power lines. Power outages were reported in some areas.
High Wind, Southern Erie
- When
- November 24, 3:00 PM EST to 6:00 PM EST
- Where
- Southern Erie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Southwest winds gusted to as much as 60 mph downing a few trees, large limbs and power lines. Power outages were reported in some areas.
High Wind, Crawford
- When
- November 24, 3:00 PM EST to 6:00 PM EST
- Where
- Crawford forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
Southwest winds gusted to as much as 60 mph downing a few trees, large limbs and power lines. Power outages were reported in some areas.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow and Winter Weather in Michigan, November 24 to 27, 20143 deaths · 1 injured · $25,000 · 15 events
- Damaging Winds and High Wind in Ohio, November 24, 20143 injured · $5.0 million · 56 kt wind · 45 events
- Winter Weather in Wisconsin, November 24, 20141 death · $2,000 · 1 event
- High Wind in Michigan, November 24, 2014$1.1 million · 56 kt wind · 8 events
- Flooding in New York, November 24 to 25, 2014$600,000 · 2 events
- Strong Wind in Ohio, November 24, 2014$120,000 · 9 events
- High Wind in New York, November 24, 2014$75,000 · 50 kt wind · 5 events
- Strong Wind in Kentucky, November 24, 20141 injured · $37,000 · 4 events
- Strong Wind in Kentucky, November 24, 2014$40,000 · 4 events
- Winter Weather in Texas, November 24 to 25, 2014$30,000 · 5 events
- Strong Wind in Kentucky, November 24, 2014$16,000 · 16 events
- High Wind and Strong Wind in Kentucky, November 24, 2014$17,000 · 54 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550075, 550077, 550079.